Arkansas, 2017Flood in Arkansas, April 14 to 15, 2017
April 14 to 15, 2017 · NWS LZK · 1 event in 1 county or zone
Heavy rain brought flooding to the Ouachita River at Camden on 4/14/17.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain brought flooding to the Ouachita River at Camden on 4/14/17.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 14, 6:41 PM CST, 3 hours 9 minutes earlier.
Area forecast discussion, Apr 14, 6:41 PM CST, 3 hours 9 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
741 PM CDT Fri Apr 14 2017
.AVIATION...
For the 00z TAFS...
The primary aviation weather concern over the next 24 hours is the
possibility of MVFR fog during the early morning hours of the day
on Saturday. Aside from some early morning fog, persistent
southerly winds and VFR conditions are expected for all area TAF
sites.
Cavanaugh
&&
.PREV DISCUSSION...(ISSUED 246 PM CDT Fri Apr 14 2017
)
SHORT TERM...Tonight Through Sunday
Widely scattered, weak convective cells were noted this afternoon,
moving to the north, which has formed in a weakly unstable,
uncapped environment. This activity will diminish quickly with the
loss of solar heating. Similar activity is expected on Saturday,
with slightly increased instability expected to add to the late
afternoon coverage.
A cold front will approach northern sections of the state on Sunday.
Moderate instability, and modest 0-6km shear should support a few
strong storms during the afternoon.
Temperatures will continue to average 10 degrees above normal
throughout this period.
LONG TERM...Sunday Night Through Friday
No sig changes were made to the current fcst as the model solutions
rmn in good agreement thru the new work week. Temps are fcst to rmn
abv seasonal norms throughout the PD.
Upper ridge is fcst to persist ovr the SERN part of the nation early
in the PD, but wl tend to flatten leading to more of zonal flow
pattern ovr the region. Meanwhile, a fntl bndry wl be working into
AR fm the N Sun ngt/Mon, but is expected to bcm quasi-stationary as
it encounters the W-E steering flow. The presence of the fnt wl keep
a somewhat unsettled wx pattern in place over the FA.
The better chances for organized SHRA/TSRA wl be earlier in the PD,
due to the close proximity of the FNT. The bndry is expected to
eventually lift N of AR by the middle of the week in the week, with
mainly dry and unseasonably warm conds. This wl be short-lived as a
new storm sys tracks along the fnt and allows it to drop back SWD
into AR Thu Ngt/Fri, once again with rain chances returning to
mainly the NRN part of AR.
Models cont to indc a more potent storm sys is progged to dvlp over
the SWRN states later next week, eventually moving into the SRN
Plains by early next weekend. Since this system is still about a
week out, changes in model guidance are expected. But, the potential
for severe storms for parts of AR cannot be ruled out and wl be
monitored closely in the coming days.
&&
.LZK Watches/Warnings/Advisories...NONE.
&&
Aviation...CAVANAUGH
Hazardous weather outlook, Apr 14, 4:00 AM CST, 17 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
500 AM CDT Fri Apr 14 2017
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-151000-
Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard-
Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway-
Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland-
Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant-
Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita-Calhoun-
Bradley-Drew-
500 AM CDT Fri Apr 14 2017
This Hazardous Weather Outlook is for a Large Part of Arkansas.
.DAY ONE...Today and Tonight
An isolated shower or thunderstorm may be seen in north Arkansas
this afternoon. The threat of any severe storms will be very low.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
Isolated showers and thunderstorms are anticipated during the
afternoon and evening on Saturday, while a better chance for
convection will be seen on Sunday into Monday with an upper system
and surface cold front affecting the region. At this time, the
threat for organized severe storms will remain low.
.Spotter Information Statement...
Spotter activation will not be needed tonight.
&&
Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
51
Flood, Ouachita
- When
- April 14, 9:50 PM CST to April 15, 4:00 PM CST
- Where
- Ouachita County, 0.6 mi NNE of Camden to 2.41 mi WSW of Camden
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 33.588, -92.827
Flooding was noted on the Ouachita River at Camden after heavy rain fell. The flooding began on 4/14/17.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in Texas, April 14, 2017$1.1 million · EF3 · 21 events
- Excessive Heat in Texas, April 14, 20171 death · 1 event
- Rip Current in Florida, April 14, 20175 injured · 1 event
- Lightning Strike in Wisconsin, April 14, 20172 injured · 1 event
- Hail in Nebraska, April 14, 20171.75 in hail · 11 events
- Hail in Texas, April 14, 2017$4,000 · 2 in hail · 10 events
- Damaging Wind and High Wind in Oklahoma, April 14 to 15, 201770 kt wind · 9 events
- Hail in Nebraska, April 14 to 15, 20171.75 in hail · 7 events
- Flash Flooding and Heavy Rain in Iowa, April 14 to 15, 2017$10,000 · 4 events
- Hail in Nebraska, April 14, 20171 in hail · 2 events
- Heavy Rain in Puerto Rico, April 14 to 16, 20171 event
- Tornado in New Mexico, April 14, 2017EF0 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 696203.